Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 7, 2008, 6:36 PM CDT for Logan County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 6:36 PM CDT (23:36 UTC)
- Expired
- May 7, 2008, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, OK
The radar
The Norman radar (KTLX), 70 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1715 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 072341
FFWOUN
OKC083-080230-
/O.NEW.KOUN.FF.W.0013.080507T2336Z-080508T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 930 PM CDT
* AT 636 PM CDT...VERY HEAVY RAIN WAS CONTINUING TO FALL FROM A
NEARLY STATIONARY CLUSTER OF THUNDERSTORMS EXTENDING FROM
GUTHRIE... NORTH ACROSS THE CENTRAL PART OF THE COUNTY. MODERATE TO
OCCASIONALLY HEAVY RAIN WAS ALSO CONTINUING OVER THE REMAINDER OF
THE COUNTY. LOCALLY HEAVY RAINFALL IN EXCESS OF 3 INCHES HAS FALLEN
DURING THE DAY OVER PARTS OF LOGAN COUNTY WHILE ADDITIONAL HEAVY
RAIN IS EXPECTED TO CONTINUE INTO THE EVENING. FLASH FLOODING IS
LIKELY IN LOW LYING AREAS... ESPECIALLY ACROSS CENTRAL LOGAN
COUNTY... AND ALSO ALONG TRIBUTARIES OF SKELETON CREEK AND THE
CIMARRON RIVER.
* LOCATIONS IN THE WARNING INCLUDE CEDAR VALLEY...CIMARRON CITY...
COYLE...CRESCENT...GUTHRIE...LANGSTON...LOVELL...MERIDIAN...
MULHALL...NAVINA AND SEWARD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 148 AND 165.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3612 9738 3604 9735 3599 9735 3600 9732
3593 9715 3574 9715 3572 9745 3575 9765
3615 9763
$$
CJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:19 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 7, 3:19 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 319 PM CDT WED MAY 7 2008 .DISCUSSION... THE LARGE AREA OF CONVECTION CURRENTLY COVERING MOST OF OUR FORECAST AREA IS EXPECTED TO SHIFT NORTHEAST THIS EVENING AS THE UPPER LOW MOVES INTO EASTERN OKLAHOMA. UNTIL THEN... WE EXPECT THE USUAL ARRANGEMENT OF ADVERSE WEATHER... RANGING FROM A RISK OF TORNADIC SUPERCELLS ACROSS OUR SOUTH-CENTRAL AND SOUTHEAST COUNTIES... TO A POSSIBILITY OF SMALL FUNNELS UNDER THE UPPER LOW... TO SIMPLY RAIN AND SHOWERS ACROSS MOST OF THE NORTH. AS THE LOW MOVES EAST INTO EASTERN OKLAHOMA THIS EVENING... THE WESTERN EDGE OF THE RAIN SHOULD BEGIN TO CROSS OUR FORECAST AREA... AND ALL RAIN IS EXPECTED TO END BY TOMORROW MORNING. ANOTHER UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND STORMS AGAIN TOMORROW NIGHT... AND ANOTHER OVER THE WEEKEND. ONLY THE FIRST PERIOD OF THIS FORECAST ISSUANCE WILL CONTAIN SIGNIFICANT CHANGES FROM THE PREVIOUS FORECAST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 80 56 79 / 50 0 30 0 HOBART OK 52 82 56 80 / 20 0 30 0 WICHITA FALLS TX 57 85 59 86 / 20 0 20 10 GAGE OK 49 78 50 81 / 20 10 30 0 PONCA CITY OK 53 71 56 76 / 70 0 40 0 DURANT OK 60 81 62 83 / 40 0 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/23
Hazardous weather outlook, May 7, 5:59 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT WED MAY 7 2008
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
559 PM CDT WED MAY 7 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND SOUTHERN OKLAHOMA THIS EVENING.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM PONCA CITY...
TO KINGFISHER...TO CHICKASHA... TO MARIETTA OKLAHOMA.
TIMING...
SEVERE STORMS WILL BE POSSIBLE THROUGH 10 PM.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 65 MPH WILL BE THE
MAIN CONCERNS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH
THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THIS EVENING AS AN
UPPER LEVEL LOW MOVES NORTHEAST ACROSS CENTRAL INTO EASTERN
OKLAHOMA. A SURFACE LOW OVER OKLAHOMA CITY LATE THIS AFTERNOON WILL
ALSO MOVE NORTHEAST ACROSS OKLAHOMA THIS EVENING... WITH A DRYLINE
EXTENDING SOUTH INTO TEXAS. A FRONT ALSO EXTENDED FROM THE LOW INTO
NORTHEAST OKLAHOMA LATE THIS AFTERNOON. COLD TEMPERATURES ALOFT WILL
CONTINUE TO MOVE ACROSS THE AREA WITH THE UPPER LOW. UNSTABLE
CONDITIONS WILL CONTINUE TO DEVELOP EAST OF THE SURFACE AND UPPER
LOW. SEVERE STORMS WILL BE POSSIBLE ACROSS THE RISK AREA INTO THIS
EVENING. VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL BE
SUFFICIENT TO SUPPORT SUPERCELLS INTO THIS EVENING. WHILE LARGE HAIL
AND STRONG WINDS WILL BE THE PRIMARY SEVERE WEATHER CONCERNS...
TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAIN WILL ALSO BE
POSSIBLE. THE SEVERE WEATHER POTENTIAL WILL END LATER THIS EVENING
AS THE UPPER LOW MOVES INTO EASTERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MUCH OF OKLAHOMA AND
PARTS OF WESTERN NORTH TEXAS. THE HEAVY RAINFALL MAY LEAD TO
FLOODING... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT AND
FRIDAY MORNING... BUT SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLIn the hours before
Special weather statement, May 7, 5:53 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 553 PM CDT WED MAY 7 2008 OKZ013-019-020-072315- LOGAN OK-NOBLE OK-PAYNE OK- 553 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES NORTHWEST OF MULHALL TO 7 MILES SOUTHWEST OF MERIDIAN AT 553 PM CDT...MOVING NORTHEAST AT 32 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 7, 5:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 2 S ARDMORE 34.15N 97.14W
05/07/2008 M69 MPH CARTER OK AMATEUR RADIO
&&
TAYLORLocal storm report, May 7, 6:05 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST 6 NW OKLAHOMA CITY 35.53N 97.59W
05/07/2008 E70 MPH OKLAHOMA OK PUBLIC
SMALL TO MEDIUM SIZED TREES BENT OVER.
&&
TAYLORLocal storm report, May 7, 6:08 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 5 S DICKSON 34.12N 96.99W
05/07/2008 E1.25 INCH CARTER OK EMERGENCY MNGR
&&
TAYLORLocal storm report, May 7, 6:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TORNADO 1 NE WARR ACRES 35.54N 97.61W
05/07/2008 OKLAHOMA OK OFFICIAL NWS OBS
WILEY POST AIRPORT OBSERVER REPORTED A TORNADO 3 MILES
EAST OF AIRPORT. DAMAGE HAS BEEN REPORTED BY THE MEDIA IN
THE AREA OF NORTHWEST 63RD STREET AND MERIDIAN.
&&Special weather statement, May 7, 6:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 614 PM CDT WED MAY 7 2008 OKZ013-019-020-072345- LOGAN OK-NOBLE OK-PAYNE OK- 614 PM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE COUNTIES. A GROUP OF STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF MULHALL AT 614 PM CDT...MOVING NORTHEAST AT 25 MPH. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN LOGAN...NOBLE AND PAYNE COUNTIES...INCLUDING THE CITY OF STILLWATER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:48 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 7, 12:58 AM CDT | High Wind Warning | OUN | Greer, Harmon, Jackson, Kiowa | 71 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| May 7, 3:31 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| May 7, 3:52 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 38 min |
| May 7, 4:12 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Stephens | 21 min |
| May 7, 5:44 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie, Stephens | 46 min |
| May 7, 6:38 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Lincoln, Pottawatomie, Seminole | 52 min |
| May 7, 6:41 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 23 min |
| May 7, 10:19 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| May 7, 12:13 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 22 hr |
| May 7, 2:24 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 51 min |
| May 7, 2:55 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 65 min |
| May 7, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma, Pottawatomie | 43 min |
| May 7, 3:37 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo | 3 hr |
| May 7, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| May 7, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 40 min |
| May 7, 4:03 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| May 7, 4:05 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 40 min |
| May 7, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Love | 65 min |
| May 7, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 52 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 42 min |
| May 7, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 50 min |
| May 7, 5:05 PM CDT | Tornado Warning | OUN | Oklahoma | 25 min |
| May 7, 5:08 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| May 7, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Johnston, Love, Marshall, Murray and 1 more | 61 min |
| May 7, 5:20 PM CDT | Tornado Warning | OUN | Oklahoma | 36 min |
| May 7, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 42 min |
| May 7, 5:39 PM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 2 hr |
| May 7, 5:39 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 31 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 60 min |
| May 7, 6:07 PM CDT | Areal Flood Advisory | OUN | Logan | 3 hr |
| May 7, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 52 min |
| May 7, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 48 min |
| May 7, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 30 min |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.